Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

October 7, 2011Broward County, Florida

NWS Miami, FL issued this special weather statement at Oct 7, 2011, 7:41 PM EDT for Broward County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 7:41 PM EDT (23:41 UTC)
Expired
Oct 7, 2011, 8:15 PM EDT
In force
34 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 8:01 PM EDTTSTM WND GST 53Opa-Locka, FLA THUNDERSTORM PRODUCED A WIND GUST OF 53 MPH AT THE OPA LOCKA FIRE DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS82 KMFL 072341
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
741 PM EDT FRI OCT 7 2011

FLZ071>074-173-080015-
COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL 
741 PM EDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BROWARD COUNTY 
  NORTHEASTERN MIAMI-DADE COUNTY 

* UNTIL 815 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
A   STRONG THUNDERSTORM NEAR AVENTURA...AND MOVING WEST AT 25 MPH. 
THIS STORM IS CAPABLE OF PRODUCING FUNNEL CLOUDS AS WELL.

* THE STORM WILL AFFECT...
  DOLPHINS STADIUM...
  MIAMI GARDENS...
  MIAMI LAKES...
  MEDLEY...
  PENNSUCO...
  INTERSECTION KROME AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2580 8041 2599 8049 2600 8017 2596 8015
TIME...MOT...LOC 2340Z 076DEG 21KT 2597 8021

$$
TINGLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:52 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Oct 7, 2:52 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT FRI OCT 7 2011

.SYNOPSIS...STRONG SURFACE HIGH PRESSURE CENTERED OVER THE MID
ATLANTIC COAST RIDGING SOUTHEASTWARD ACROSS THE WESTERN ATLANTIC
AND THE FLORIDA PENINSULA. AMPLE LOW LEVEL MOISTURE BEING
TRANSPORTED WESTWARD FROM THE ATLANTIC OVER THE LOCAL AREA. WEAK
TROUGH OVER THE WESTERN CARIBBEAN. WEAK UPPER LEVEL LOW OVER
THE ERN GULF OF MEX.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...A TIGHT PRESSURE GRADIENT
BETWEEN THE SFC HIGH PRESS RIDGE TO THE NORTH AND A WEAK TROUGH OVER
THE WESTERN CARIB WILL CONTINUE TO YIELD A STRONG EAST WIND FLOW
TONIGHT THROUGH SATURDAY. AMPLE LOW LEVEL MOISTURE BEING TRANSPORTED
WESTWARD...COUPLED WITH ENHANCED LOW LEVEL CONVERGENCE AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LEVEL LOW WILL RESULT
IN SIGNIFICANTLY INCREASING THE CHANCES FOR RAIN THROUGH THIS
PERIOD. THERE IS A HIGH POSSIBILITY OF CONVECTIVE LINES DEVELOPING
WITH SHOWERS/STORMS TRAINING (ONE AFTER THE OTHER) AFFECTING
EASTERN AREAS OF SOUTH FLORIDA. THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL ESPECIALLY ACROSS THE ATLANTIC COAST. RAINFALL AMOUNTS
THIS WEEKEND COULD BE IN THE 3 TO 6 INCH RANGE ACROSS MOST OF THE
WEST PALM BEACH...FORT LAUDERDALE...AND MIAMI METROPOLITAN
AREAS...WITH THE HIGHEST TOTALS EXPECTED TO BE NEAR THE COAST.
ISOLATED RAINFALL AMOUNTS COULD BE HIGHER SHOULD SHOWERS OR STORMS
MOVE OVER A SAME LOCATION FOR LONG DURATION. THE INTERIOR AND GULF COAST
OF SOUTH FLORIDA COULD RECEIVE 2 TO 4 INCHES OF RAIN THROUGH THIS
PERIOD.

MODELS STILL ADVERTISE THE FORMATION AND DEVELOPMENT OF A HYBRID
LOW/CYCLONE SOUTH OF THE AREA SATURDAY...HOWEVER THEY DIFFER
SIGNIFICANTLY AS TO WHERE THIS COULD HAPPEN. GFS CONTINUES TO
INSIST IT WILL BE SE OF SOUTH FLORIDA AND MOVE NORTHWARD PARALLEL
TO THE COAST, WHILE ECMWF IS VERY PERSISTENT IN DEVELOPING THE LOW
OVER THE ERN GULF OF MEXICO AND MOVES IT NORTH. THIS SHOWS
DIFFERENT IMPACTS ON THE LOCAL AREA DEPENDING WHAT MODEL TURN OUT
TO BE RIGHT. GFS PUTS MOST OF THE HEAVY PRECIP ACROSS CENTRAL
FLORIDA WITH SLIGHTLY LOWER WINDS OVER SOUTH FLORIDA. ECMWF, ON
THE OTHER HAND...HAS INCREASED CONVECTIVE ACTIVITY...HEAVIER
PRECIP AND HIGHER WINDS OVER SOUTH FLORIDA MAINLY LATE SATURDAY
AND SATURDAY NIGHT. SINCE ECMWF HAS BEEN MORE CONSISTENT WITH THIS
SCENARIO...THIS FORECAST PACKAGE WILL TREND TOWARD THAT MODEL
SOLUTION...HENCE THE HIGH POPS...HEAVIER RAIN AND HIGHER WINDS
INDICATED THROUGH THIS PERIOD.

&&

.LONG TERM...MONDAY THROUGH FRIDAY...IN TRENDING TOWARD THE ECMWF
WL START AN IMPROVING TREND MONDAY WITH SHOWERS AND STORMS
DECREASING AS THE SURFACE LOW MOVES NORTH OVER ERN GULF. BY
WEDNESDAY THE LOW IS EXPECTED TO MOVE NEWD ACROSS NORTH FLORIDA
AND RAPIDLY OVER THE CAROLINAS. MDLS INDICATE A POSSIBLE FRONTAL
BOUNDARY BEING DRAGGED SE ACROSS THE LOCAL AREA THU NIGHT WITH
DRIER WX CONDITIONS AFTER THAT.

.MARINE...WINDS AND SEAS SHOULD CONTINUE TO INCREASE WITH ROUGH
CONDITIONS EXPECTED OVER ALL WATERS TONIGHT AND PERSISTING AT
LEAST THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL CONTINUE IN
EFFECT FOR ALL THE ATLANTIC WATERS AND BISCAYNE BAY AND A NEW
ADVISORY WILL TAKE EFFECT THIS EVENING OVER THE GULF OF MEX WATERS
AND LAKE OKEECHOBEE.

&&

.FIRE WEATHER...NO PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  84  76  85 / 50 80 60 50
FORT LAUDERDALE  78  85  78  86 / 50 60 60 50
MIAMI            76  86  76  86 / 50 60 60 50
NAPLES           73  88  72  87 / 30 60 40 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY
     FOR LAKE OKEECHOBEE.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY
     FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT
     20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE,
     FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
     FL EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...30/KOB
Hazardous weather outlook, Oct 7, 5:02 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
502 AM EDT FRI OCT 7 2011

FLZ063-066>075-168-172>174-080900-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
502 AM EDT FRI OCT 7 2011

...DANGEROUS RIP CURRENTS ATLANTIC BEACHES/HAZARDOUS MARINE CONDITIONS THROUGH THE WEEKEND...
...HEAVY RAINFALL/STRONG WIND GUSTS POSSIBLE THIS WEEKEND, ESPECIALLY ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: ONSHORE WINDS OF 20 TO 25 MPH IS EXPECTED ALONG THE
ATLANTIC COAST TODAY AND TONIGHT, LEADING TO A HIGH RISK OF RIP
CURRENTS. SOME STRONG RIP CURRENTS WILL LIKELY DEVELOP, SO
SWIMMING IS NOT ADVISED.

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE
ATLANTIC COAST AND ADJACENT WATERS THIS AFTERNOON AND ACROSS ALL
AREAS TONIGHT. OCCASIONAL LIGHTNING STRIKES...HEAVY RAINFALL AND
GUSTY WINDS WILL BE THE THREATS FROM THE THUNDERSTORMS.

WIND: GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE IN THE
THUNDERSTORMS WHICH DEVELOP.

FLOODING: LOCALIZED HEAVY RAINS COULD LEAD TO ISOLATED STREET
FLOODING ALONG THE ATLANTIC COAST THIS AFTERNOON AND
TONIGHT...WITH THIS POTENTIAL INCREASING THIS WEEKEND.

WAVES: SEAS OF AROUND 7 FEET ARE EXPECTED IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EAST NORTHEAST WINDS WILL STRENGTHEN ACROSS THE AREA THIS
WEEKEND. THIS WILL RESULT IN HAZARDOUS BOATING CONDITIONS WITH
SIGNIFICANT COASTAL IMPACTS INCLUDING DANGEROUS RIP CURRENTS,
POSSIBLE BEACH EROSION AND MINOR COASTAL FLOODING ALONG THE
ATLANTIC COAST THIS WEEKEND. HIGH SURF IS POSSIBLE ALONG THE PALM
BEACHES THIS WEEKEND...AND A HIGH SURF ADVISORY MAY BE NEEDED.

A HEAVY RAIN EVENT IS POSSIBLE ALONG THE ATLANTIC COAST THIS
WEEKEND. RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED ALONG THE
ATLANTIC COAST WITH 2 TO 4 INCHES OVER THE INTERIOR AND GULF
COAST. EXCESSIVE RAINFALL IS POSSIBLE IS ISOLATED LOCALES ALONG
THE ATLANTIC COAST, WHICH COULD LEAD TO FLOODING.

IT WILL BE WINDY ALONG THE ATLANTIC COAST THIS WEEKEND, ESPECIALLY
SATURDAY AND SATURDAY NIGHT. STRONG WIND GUSTS WILL BE POSSIBLE,
ESPECIALLY IN THUNDERSTORMS WHICH DEVELOP.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON
THIS DEVELOPING WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER,
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Local storm report, Oct 7, 3:45 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     NON-TSTM WND GST 6 E BUCKHEAD RIDGE      27.14N 80.79W
10/07/2011  M43 MPH          AMZ610             FL   MESONET

            THE NORTH LAKE TOWER,L001, RECORDED 37 KNOTS WITH A
            PASSING SHOWER.

&&

TINGLER
Local storm report, Oct 7, 6:11 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     NON-TSTM WND GST VIRGINIA KEY            25.75N 80.16W
10/07/2011  M40 MPH          MIAMI-DADE         FL   MESONET

            A MESONET AT VIRGINIA KEY RECORDED A WIND GUST OF 35
            KNOTS WITH AN OUTFLOW BOUNDARY

&&

TINGLER
Local storm report, Oct 7, 6:30 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     NON-TSTM WND GST VIRGINIA KEY            25.75N 80.16W
10/07/2011  E40 MPH          MIAMI-DADE         FL   MESONET

            A PASSING SHOWER PRODUCED A WIND GUST TO 35 KTS.

&&

TINGLER
Special weather statement, Oct 7, 7:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
726 PM EDT FRI OCT 7 2011

FLZ067-071-080000-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
726 PM EDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 800 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 10 MILES NORTH OF INTERSECTION I-75 AND U.S.
  27...AND MOVING WEST AT 20 MPH.

* THE STORM WILL AFFECT...
  HIGHWAY 27 NEAR THE BROWARD AND PALM BEACH COUNTY LINE...
  AND SURROUNDING AREA.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2621 8065 2638 8064 2637 8037 2623 8037
TIME...MOT...LOC 2325Z 091DEG 15KT 2629 8044

TINGLER
Special weather statement, Oct 7, 7:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
741 PM EDT FRI OCT 7 2011

FLZ071>074-173-080015-
COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
741 PM EDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BROWARD COUNTY
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 815 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A   STRONG THUNDERSTORM NEAR AVENTURA...AND MOVING WEST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING FUNNEL CLOUDS AS WELL.

* THE STORM WILL AFFECT...
  DOLPHINS STADIUM...
  MIAMI GARDENS...
  MIAMI LAKES...
  MEDLEY...
  PENNSUCO...
  INTERSECTION KROME AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2580 8041 2599 8049 2600 8017 2596 8015
TIME...MOT...LOC 2340Z 076DEG 21KT 2597 8021

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:44 PM EDTSmall Craft AdvisoryMFL4 days
Oct 7, 6:25 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach62 hr
Oct 7, 3:40 PM EDTSpecial Marine WarningMFL35 min
Oct 7, 3:51 PM EDTSpecial Marine WarningMFL84 min
Oct 7, 6:06 PM EDTSpecial Marine WarningMFL24 min
Oct 7, 6:10 PM EDTSpecial Marine WarningMFL50 min
Oct 7, 7:23 PM EDTSpecial Marine WarningMFL87 min
Oct 7, 7:26 PM EDTSpecial Weather StatementMFLBroward34 min
Oct 7, 7:53 PM EDTSpecial Weather StatementMFLBroward22 min
Oct 7, 7:58 PM EDTSpecial Weather StatementMFLMiami-Dade32 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.